MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068KIT
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68) and neuron max 6f 088 long sheath (neuron max).During the procedure, while retracting the ace68 through the neuron max to remove the clot, the mid-shaft of the ace68 unraveled.Therefore, the ace68 was removed.The procedure was completed using another catheter and the same neuron max.A thrombolysis in cerebral infarction (tici) grade 2b recanalization was achieved.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68) and neuron max 6f 088 long sheath (neuron max).During the procedure, the physician completed two passes using the ace68.While retracting the ace68 through the neuron max on the next pass to remove the clot, the mid-shaft of the ace68 unraveled.Therefore, the ace68 was removed.The procedure was completed using another catheter and the same neuron max.A thrombolysis in cerebral infarction (tici) grade 2b recanalization was achieved.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10512187
Report Number3005168196-2020-01418
Device Sequence Number3869060
Product Code NRY
UDI-Device Identifier00814548016603
UDI-Public00814548016603
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2022
Device Model Number5MAXACE068KIT
Device Catalogue Number5MAXACE068KIT
Device Lot NumberF93120
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005